MAUDE Adverse Event Report: COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Catalog Number ULT8.5-8.5-24-NUCL-B-RH
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported during a routine nephroureteral tube change, the new ultrathane cope nephroureterectomy set leaked less than five minutes after insertion.The device was removed and another like device was used to complete the procedure successfully.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, documentation and a visual inspection/dimensional verification/functional test of the returned device were conducted during the investigation.Clinical assessment: a leaking hub could cause inadequate drainage or possibly infection potentially causing significant harm.At this time, the most probable causes of this event are user technique or manufacturing related.The visual inspection of the returned device confirmed that the number of threads showing between the mac-loc hub and connector cap was out of specification.The leak test was unable to confirm the presence of a leak.The clinical assessment stated that a leaking hub could cause inadequate drainage or possibly infection potentially causing significant harm.At this time, the most probable causes of this event are user technique or manufacturing related.Additionally, a document based investigation evaluation was performed.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, the actual root cause was determined as manufacturer related.This failure mode has been escalated per internal processes.Additionally, the applicable department is currently going through defect awareness training for all personnel, therefore additional retraining will not be requested.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.
 
Event or Problem Description
No new event description information to report at this time.

Brand Name
ULTRATHANE COPE NEPHROURETEROSTOMY SET
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7525040
Report Number1820334-2018-01458
Device Sequence Number1626740
Product Code GBO
UDI-Device Identifier00827002481763
UDI-Public(01)00827002481763(17)210205(10)8562567
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberULT8.5-8.5-24-NUCL-B-RH
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2018
Initial Date Received by Manufacturer 05/01/2018
Supplement Date Received by Manufacturer06/22/2018
Initial Report FDA Received Date05/18/2018
Supplement Report FDA Received Date07/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1